Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 164, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 10, 2013, 1:43 PM EDT for Yadkin County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2013, 1:43 PM EDT (17:43 UTC)
- Expired
- Aug 10, 2013, 2:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:22 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 10, 1:22 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 122 PM EDT SAT AUG 10 2013 .SYNOPSIS... UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND AS FRONT STAYS SITUATED ACROSS THE MID ATLANTIC INTO THE MID MISSISSIPPI VALLEY. THE FRONT WEAKENS MONDAY WITH ANOTHER FRONT SHIFTING ACROSS OUR REGION TUESDAY. HIGH PRESSURE WILL BUILD ACROSS TO OUR NORTH MID TO LATE NEXT WEEK BUT MOISTURE SITUATED ACROSS THE SOUTHEAST WILL KEEP THE THREAT OF SHOWERS AND STORMS AROUND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 935 AM EDT SATURDAY... MULTIPLE BANDS OF SHRA/ISOLATED TSRA AFFECTING THE WEST THIS MORNING AHEAD OF A MID LEVEL WAVE ACROSS KY AND A WEAK SURFACE LOW ALONG THE FRONT NEAR THE OHIO RIVER. IMPULSE ALOFT LOOKS TO SHEAR BY TO THE NORTH DURING THE AFTERNOON ALLOWING THE RESIDUAL BOUNDARY TO PERHAPS DRIFT A BIT MORE TO THE SE LATER ON. THIS SHOULD GRADUALLY SHIFT THE FOCUS FOR BEST CONVECTION FURTHER SOUTH DURING THE DAY AS EXPECT CURRENT SHRA BANDS OVERT THE NW TO WEAKEN AS BEST INSTABILITY DEVELOPS OUT EAST PER BETTER HEATING. IN BETWEEN THE TWO...APPEARS DIFF HEATING ON THE EDGE OF THE CLOUD SHIELD WITH THE WESTERN SHRA TO HELP FIRE RENEWED STORMS ALONG/EAST OF THE BLUE RIDGE AS SUPPORTED BY SEVERAL SOLUTIONS ATTM. THINK BEST COVERAGE MAY ENHANCE WITH THE LEAD BAND HEADING ITNO THE SRN BLUE ATTM WITH DEVELOPMENT THEN SHIFTING EAST/NE TOWARD THE PIEDMONT PER 2K OR BETTER PROGGED CAPES. JET ALOFT AGAIN SUPPORTS RATHER FAST(20-25 MPH) MOTION OF STORMS BUT UNIDIRECTIONAL TRAJECTORY WILL AGAIN LIKELY LEAD TO SOME BANDS OR MULTICELL CLUSTERS. SOME SEVERE THREAT AS WELL DESPITE LITTLE DRY AIR ALOFT AS ENOUGH OF A LOW LEVEL JET TO POSE A WIND PROBLEM WITH MORE WET MICROBURST POTENTIAL OUT EAST. SINCE EXPECTING COVERAGE TO DECREASE OVER THE NW WITH HIGHER RATE RAINFALL DEVELOPING TO THE SE WONT HOIST ANY FLASH FLOOD WATCHES BUT AGAIN MAY NEED A VERY SHORT FUSE ONE PENDING LATER COVERAGE. OTRW BUMPED UP POPS TO LIKELYS SOONER TO ACCOUNT FOR CURRENT WESTERN COVERAGE...AND THEN WENT HIGHER SOUTH/EAST THIS AFTERNOON. TRIMMED BACK THE NW THIRD BY MID AFTERNOON WHERE SHOULD BECOME MORE ISOLATED ALONG THE FRONT WITH TIME. ALSO CUT HIGHS BACK A LITTLE FAR WEST PER CLOUDY/WET START WHILE LEAVING ELSW WELL INTO THE 80S IF NOT 90 SE IF CONVECTION IS SLOWER AND CLOUDS HAVE A TOUGH TIME SPILLING EAST GIVEN THE WEST WINDS ALOFT. SHOULD SEE SOME COVERAGE ENTERING TONIGHT AS MODELS KEEP SHORTWAVE ENERGY MOVING FROM WV/KY INTO NRN VA. MODELS ARE SHOWING MORE AGREEMENT IN HAVING BEST CHANCE WEST AND AND NORTH...ALTHOUGH SOME SHIFT IT SOUTH INTO THE NC/VA BORDER AREA AS WEAK LOW MOVES ACROSS. AT THIS TIME HAVE LIKELY POPS IN THE EARLY EVENING TAPERING TO 40-50 BY MIDNIGHT...WITH NO FOCUSED AREA FOR HIGHER OR LOWER POPS...AS LOSS OF HEATING EXPECTED TO RESULT IN MORE SCATTERED COVERAGE. STILL MUGGY WITH DRIER AIR WELL NORTH ACROSS WRN PA/NY INTO THE GREAT LAKES STATES. LOWS WILL RANGE FROM THE MID TO UPPER 60S ACROSS THE WEST TO AROUND 70 AT ROANOKE AND POINTS EAST. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 320 AM EDT SATURDAY... THE AREA WILL CONTINUE WITHIN A PROGRESSIVE REGIME WITH DISTINCT BOUTS OF HEAVY SHOWER AND THUNDERSTORM CHANCES. THE FIRST OF THESE WILL BE DURING THE DAY SUNDAY WHEN A COLD FRONT PASSES THROUGH THE REGION. MOST OF THE ACTIVITY WILL HEAD SOUTH OF THE AREA BY SUNDAY EVENING. SURFACE HIGH PRESSURE BUILDS IN BEHIND THE FRONT BRIEFLY BY MONDAY MORNING. HOWEVER...THE AXIS OF THIS HIGH/RIDGE WILL SHIFT EAST OF THE AREA BY MONDAY MORNING...AND THUS ALLOW FOR SOUTHEAST LOW LEVEL FLOW TO BRING LINGERING MOISTURE BACK INTO THE SOUTHWEST PARTS OF THE FORECAST AREA. REGIONS ALONG THE CREST OF THE BLUE RIDGE FROM ROUGHLY FLOYD VA SOUTHWEST INTO THE NORTHERN MOUNTAINS OF NC WILL HAVE THE GREATEST POTENTIAL FOR SHOWERS AND A FEW THUNDERSTORMS ON MONDAY. BY MONDAY EVENING...THERE WILL BE A DECREASE IN COVERAGE OF THE PRECIPITATION WILL THE LOSS OF DAYTIME HEATING. HOWEVER...OUR NEXT APPROACHING COLD FRONT WILL START TO ALLOW FOR A RETURN OF ISOLATED TO SCATTERED SHOWERS ACROSS THE FAR WESTERN PARTS OF THE REGION BY SUNRISE TUESDAY. DURING THE DAY TUESDAY THIS FRONT WILL CROSS THE AREA WITH A GOOD COVERAGE OF SHOWERS AND STORMS. SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS ALONG AND EAST OF THE CREST OF THE BLUE RIDGE BY TUESDAY AFTERNOON. TUESDAY NIGHT THERE WILL BE A GRADUAL DECREASE IN COVERAGE ACROSS THE AREA. TEMPERATURES THROUGH THE PERIOD WILL EXPERIENCE LITTLE VARIATION SUNDAY THROUGH TUESDAY. IT WILL NOT BE UNTIL TUESDAY NIGHT HEADING INTO EARLY WEDNESDAY THAT A CHANGE TOWARD A SLIGHTLY DRIER...AND THUS COOLER...AIRMASS TAKES PLACE. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 130 PM EDT FRIDAY... LITTLE CHANGE IN THE LONG WAVE 500 MB PATTERN THROUGHOUT THIS TIME PERIOD... WITH A RIDGE OVER THE WESTERN UNITED STATES AND TROUGHING OVER THE EAST. MODELS NOT SHOWING GOOD TRENDS ON HOW AMPLIFIED EASTERN TROF WILL BE. MAIN SHORT WAVE ENERGY STAYS NORTH OF THE FORECAST AREA...BUT WEAKER SHORT WAVES AROUND THE SOUTHERN EDGE OF THE TROF...ALONG WITH LOW LEVEL CONVERGENCE ALONG ANY BOUNDARIES WILL PROVIDE ENOUGH LIFT FOR THE RELATIVELY WET PATTERN TO CONTINUE. WILL HAVE HIGHEST PROBABILITY OF PRECIPITATION IN THE AFTERNOON AND EVENING ON THURSDAY AND FRIDAY WHEN SURFACE HIGH PRESSURE MOVES OFFSHORE AND RETURN FLOW AROUND THE HIGH BRINGS MOISTURE BACK INTO THE CENTRAL AND SOUTHERN APPALACHIANS. TEMPERATURES BEHIND THE FRONT ON TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WILL BE BELOW NORMAL...BUT HOW COOL THEY GET WILL DEPEND ON THE AMPLITUDE OF THE TROF AND HOW FAR 850 MB FRONT ADVANCES SOUTH OF THE FORECAST AREA. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... AS OF 1250 PM EDT SATURDAY... WAVE PARADE CONTINUES TO RIPPLE ALONG FRONTAL BOUNDARY WHICH REFUSES TO CLEAR THE AREA. OVERALL FLAVOR OF THE WEATHER SHOULD BE TO SEE CONVECTION FIRE THIS AFTERNOON INTO THIS EVENING...MOSTLY FADE AWAY FOR THE OVERNIGHT...THEN TRY TO FIRE AGAIN TOMORROW...THOUGH EXPECT ACTIVITY TOMORROW TO BE LATE IN THE PERIOD AND WILL NOT INCLUDE IT WITH THIS PACKAGE. BEST CHANCE FOR OVERNIGHT PCPN LOOKS TO BE ACROSS THE NORTHERN PORTION OF THE AREA CLOSEST TO BEST SHORT WAVE ENERGY. WILL USE VCSH FOR KBLF AND KLWB TO COVER THIS AND TAPER THE VCSH OFF FURTHER SOUTH. EXPECTING A DECENT AMOUNT OF MID AND HIGH CLOUDS AROUND TONIGHT AND BELIEVE THIS WILL LIMIT WIDESPREAD FORMATION OF LOW CIGS AND VSBYS. AM LIKING THE SREF GUIDANCE IN THIS REGARD SO EXPECTING CONDITIONS TO STAY VFR FOR KLYH AND KDAN...A PERIOD OF MVFR TOWARD DAYBREAK FOR VSBY AT KROA...AND A LATE PERIOD OF IFR/LIFR KBCB...KBLF...AND KLWB. ...AVIATION EXTENDED... THE FRONT SHIFTS SLOWLY SOUTHEAST THRU THE WEEKEND AND KEEPS THE THREAT OF SHOWERS/STORMS AROUND. THE FRONT MAY SLIP SOUTH OF THE AREA BY MONDAY INTO TUESDAY WITH STILL SOME THREAT OF SHOWERS OVER THE SRN CWA FROM DAN-BCB-BLF. REMAINDER OF THE PERIOD WILL SEE HIGH PRESSURE BUILD IN AND MAY EVENTUALLY GET INTO A WEDGE SITUATION WITH RIDGING DOWN THE ERN SEABOARD. AT LEAST IT LOOKS DRIER WITH DECENT FLYING CONDITIONS DURING THE DAY...POSSIBLE MVFR/IFR AND NIGHT...AND MAYBE SOME DIURNAL PCPN IN THE MOUNTAINS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH/WP SHORT TERM...DS LONG TERM...AMS AVIATION...MBS/WP
Hazardous weather outlook, Aug 10, 12:33 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1233 PM EDT SAT AUG 10 2013 NCZ001-002-018-VAZ007-009>015-018>020-022>024-035-WVZ042>045-111645- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1233 PM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THROUGH THIS EVENING COULD BECOME STRONG TO SEVERE WITH ISOLATED DAMAGING WINDS. ALSO HEAVY RAIN WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ016-017-032>034-043>047-058-059-111645- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-PATRICK- FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1233 PM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. ALSO...HEAVY DOWNPOURS COULD CAUSE SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY BRING A THREAT OF SEVERE THUNDERSTORMS AND FLASH FLOODING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 10, 10:55 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 AM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 5 SSE YADKINVILLE 36.07N 80.62W
08/09/2013 YADKIN NC 911 CALL CENTER
TREE DOWN
&&
AMSSpecial weather statement, Aug 10, 11:35 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 AM EDT SAT AUG 10 2013
VAZ009-012-015-101630-
SMYTH VA-GRAYSON VA-WYTHE VA-
1135 AM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 1230 PM EDT
* AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SHOWERS AND ISOLATED THUNDERSTORMS CONTAINING VERY HEAVY
RAIN NEAR MARION...MOVING TO THE EAST AT 35 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
QUICK ONE HALF TO ONE INCH OF RAIN COULD OCCUR FROM ADWOLF EAST TO
SUGAR GROVE...CRIPPLE CREEK AND FRIES THROUGH 1230 PM.
* LOCATIONS IMPACTED INCLUDE...
MARION...
RURAL RETREAT...
SPEEDWELL...
SUGAR GROVE...
AND FRIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3689 8156 3694 8082 3684 8086 3681 8104
3668 8094 3660 8097 3671 8158
TIME...MOT...LOC 1529Z 274DEG 29KT 3680 8149
JHSpecial weather statement, Aug 10, 1:03 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT SAT AUG 10 2013
VAZ033-043-101745-
HENRY VA-FRANKLIN VA-
103 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 145 PM EDT
* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR SYDNORSVILLE...MOVING TO
THE EAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
SNOW CREEK...
AND MOUNTAIN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3685 7992 3692 7990 3690 7963 3674 7967
3675 7968
TIME...MOT...LOC 1700Z 283DEG 15KT 3686 7985
ASSpecial weather statement, Aug 10, 1:19 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EDT SAT AUG 10 2013
NCZ003-004-020-101745-
STOKES NC-SURRY NC-YADKIN NC-
119 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 145 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PINNACLE...MOVING TO THE SOUTHEAST AT 10
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
KING...
PINNACLE...
AND GERMANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3632 8054 3638 8044 3626 8015 3625 8017
3626 8023 3626 8045 3624 8045 3622 8043
3621 8044 3617 8044 3616 8045
TIME...MOT...LOC 1717Z 311DEG 10KT 3631 8045
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:33 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 57 min |
| Aug 9, 9:19 PM EDT | Special Weather Statement | RNK | Buckingham | 56 min |
| Aug 9, 11:08 PM EDT | Special Weather Statement | RNK | Smyth | 22 min |
| Aug 9, 11:36 PM EDT | Special Weather Statement | RNK | Smyth | 24 min |
| Aug 9, 11:46 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Aug 10, 12:03 AM EDT | Special Weather Statement | RNK | Tazewell | 27 min |
| Aug 10, 2:09 AM EDT | Special Weather Statement | RNK | Grayson | 36 min |
| Aug 10, 2:43 AM EDT | Flash Flood Warning | RNK | Grayson | 6 hr |
| Aug 10, 4:07 AM EDT | Special Weather Statement | RNK | Smyth | 38 min |
| Aug 10, 11:35 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Wythe | 55 min |
| Aug 10, 11:58 AM EDT | Flash Flood Warning | RNK | Smyth | 4 hr |
| Aug 10, 1:03 PM EDT | Special Weather Statement | RNK | City of Martinsville | 42 min |
| Aug 10, 3:10 PM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Aug 10, 3:44 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 61 min |
| Aug 10, 6:31 PM EDT | Special Weather Statement | RNK | City of Martinsville | 29 min |
| Aug 10, 7:07 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Aug 10, 12:01 AM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| Aug 10, 12:36 AM EDT | Special Weather Statement | RNK | Ashe | 24 min |
| Aug 10, 12:42 AM EDT | Special Weather Statement | RNK | Ashe | 33 min |
| Aug 10, 1:19 PM EDT | Special Weather Statement | RNK | Stokes | 26 min |
| Aug 10, 1:39 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 51 min |
| Aug 10, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 32 min |
| Aug 10, 4:44 PM EDT | Areal Flood Advisory | RNK | Wilkes | 3 hr |
| Aug 10, 5:19 PM EDT | Areal Flood Advisory | RNK | Surry | 3 hr |
| Aug 10, 5:40 PM EDT | Flash Flood Warning | RNK | Wilkes | 3 hr |
| Aug 10, 5:52 PM EDT | Areal Flood Advisory | RNK | Stokes | 113 min |
| Aug 9, 11:09 PM EDT | Special Weather Statement | RNK | Greenbrier | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.